Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 5, 2004, 12:51 AM CST for Houston County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 12:51 AM CST (06:51 UTC)
- Expired
- Feb 5, 2004, 1:30 AM CST
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Houston County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
912 WUUS54 KHGX 050651 SVRHOU TXC225-050730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1249 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN SOUTHEAST TEXAS * UNTIL 130 AM CST * AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AUSTONIO...AND MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE WECHES... AUSTONIO...LATEXO...GRAPELAND AND CROCKETT. THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3114 9578 3104 9562 3163 9503 3157 9569 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 11:58 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 4, 11:58 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1158 PM CST WED FEB 4 2004 .DISCUSSION... HAVE UPDATED THE ZONES AGAIN AND ISSUED A DENSE FOG ADVISORY (NPWHOU) FOR ALL BUT THE NORTHWEST COUNTIES OF SOUTHEAST TEXAS. VISIBILITIES HAVE DROPPED TO AROUND 1/4 MILE IN NUMEROUS SPOTS ACROSS THE AREA. ADVISORY IS IN EFFECT UNTIL 6 AM. 42/46/47 && .PREVIOUS DISCUSSION (945 PM)... BURLESON AND BRAZOS COUNTIES ARE OUR ONLY TWO COUNTIES IN SEVERE THUNDERSTORM WATCH #4 IN EFFECT UNTIL 3 AM. LINE OF STRONG STORMS DEVELOPING FROM NORTHEAST TEXAS TO CENTRAL TEXAS WILL GRADUALLY MAKE ITS WAY TOWARD OUR WESTERN COUNTIES SOME TIME AFTER MIDNIGHT. 42/46/47 && .PREVIOUS DISCUSSION (838 PM CST)... CAP APPEARS TO BE TOO STRONG AT THIS TIME FOR THE STRONG/SEVERE THUNDERSTORMS ANTICIPATED FOR THIS EVENING. ACARS SOUNDINGS INDICATE SURFACE TEMPERATURES IN THE LOWER 70S ARE NEEDED TO BREAK THIS CAP...AND THE CLOSEST WE HAVE TO THE LOWER 70S RIGHT NOW IS AROUND THE BUOY 42019 (60 MILES SOUTH OF FREEPORT) WHERE THE TEMPERATURE IS 72 DEGREES. MODELS INDICATE COOLER 850 MB TEMPERATURES WHICH WOULD ERODE THE CAP REMAINING TO OUR WEST UNTIL TOMORROW MORNING. HOWEVER...UPPER LOW CONTINUES TO EJECT WEAK DISTURBANCES OUR WAY. WITH THE DIFFLUENT FLOW ALOFT PERSISTING...PRECIPITABLE WATER VALUES STILL QUITE HIGH...AREA IN THE RIGHT REAR QUAD OF A 100 KNOT 200 MB JET...THE CLOSE PROXIMITY OF A FRONTAL BOUNDARY (WARM FRONT MOVING NORTH TOWARD THE HOUSTON AREA) AND CLOUD TOPS BEGINNING TO COOL ON IR SATELLITE LOOPS...IT IS WISE TO MAKE NO CHANGES TO THE FORECAST PACKAGE AT THIS TIME. WILL KEEP THE MENTION OF SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE FOR ALL ZONES. .MARINE... MARINE WEATHER STATEMENT WAS ISSUED LATE THIS AFTERNOON FOR THE COASTAL COUNTIES AS TIDE LEVELS WERE SHOWING SIGNS OF APPROACHING OUR LOCAL CRITICAL LEVEL OF 4 FEET. TIDE LEVELS HAVE SUBSIDED A LITTLE BUT BUT REMAIN ABOVE 3 FEET. WITH THE STRONG EAST AND SOUTHEAST WINDS...IT IS STILL POSSIBLE WE COULD APPROACH THE 4 FOOT LEVEL TONIGHT OR TOMORROW MORNING. .RIVERS... THE RIVER FLOOD OUTLOOK (ESFHOU) WAS UPDATED EARLIER THIS EVENING. IF EXPECTED RAINS DO MATERIALIZE...WE COULD END UP SEEING SOME RIVERS AND CREEKS RISE SIGNIFICANTLY IN THE NEXT 24 HOURS. 42/46/47 && .PRELIMINARY TEMPS/POPS... COLLEGE STATION (CLL) 52 63 41 50 30 / 100 50 00 10 00 HOUSTON (IAH) 59 66 46 54 33 / 100 70 05 10 00 GALVESTON (GLS) 62 65 55 57 40 / 100 70 05 10 00 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF SE TX TONIGHT. RIVER FLOOD WATCH FOR PORTIONS OF SETX. SCA ALL WATERS. &&
Hazardous weather outlook, Feb 4, 12:10 PM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1210 PM CST WED FEB 4 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1210 PM CST WED FEB 4 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THIS AFTERNOON AND TONIGHT... ...RIVER FLOOD OUTLOOK IN EFFECT FOR SOME RIVERS IN SOUTHEAST TEXAS... ...HEAVY RAINFALL AND SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA TODAY... TRANSPORTING DEEP GULF MOISTURE NORTHWARD INTO SOUTHEAST TEXAS. WIDESPREAD RAIN WILL CONTINUE ACROSS SOUTHEAST TEXAS WITH HEAVIER SHOWERS AND THUNDERSTORMS DEVELOPING AND REPEATEDLY MOVING VERY QUICKLY NORTH ACROSS THE REGION. RAINFALL IS EXPECTED TO RUN ON AVERAGE 1/4 TO 1/2 INCH THIS AFTERNOON WITH ISOLATED TOTALS OF 1 TO 2 INCHES. AFTER 5 PM THE THREAT FOR HEAVIER RAINFALL WILL GO UP QUICKLY AND AS AN EXTREMELY MOIST AIRMASS SURGES INLAND WITH THE WARM FRONT BEFORE BECOMING NEARLY STATIONARY. THIS EVENING THROUGH THURSDAY MORNING...RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE COMMON WITH SOME AREAS RECEIVING AS MUCH AS 6 INCHES. THESE HEAVY RAINS ON TOP OF THE NEARLY SATURATED GROUND WILL PRODUCE A GREAT DEAL OF RUN OFF AND WILL QUICKLY LEAD TO STREET FLOODING AND COULD LEAD TO STREAM FLOODING. A RIVER FLOOD WATCH IS IN EFFECT AS WELL. A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR SOUTHEAST TEXAS TONIGHT. THE ATMOSPHERIC WIND PROFILE WILL FAVOR THE DEVELOPMENT OF ISOLATED SEVERE STORMS...WITH THE SEVERE WEATHER THREAT BEING TORNADOES AND DAMAGING WINDS OVER AREAS MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR. HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE BUT MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS...ENDING THE HEAVY RAINFALL AND SEVERE WEATHER THREAT DURING THE MORNING HOURS. A CHANCE OF RAIN AND THUNDERSTORMS WILL LINGER THROUGH THURSDAY NIGHT. FRIDAY THROUGH TUESDAY...A STRONGER COLD FRONT WILL MOVE THROUGH THE REGION AND MAY WARRANT WIND ADVISORIES FOR THE STRONG AND GUSTY WINDS OVER THE COASTAL COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED AFTER 5 PM AND CONTINUING THROUGHOUT THE NIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.